Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Bad reaction to Remicade
    avatar
    mattdamonishot posted:
    Hi guys,

    The past 2 times I have had my Remicade treatment, I had a bad reaction to it including: flushed face and neck and trouble breathing. They ahd to stop my treatment immediately and give me Benadryl in my IV. I was taking it that way the other treatmetns and then my new doctor decided I didn't need any pre treatment. Oops!!!We now know I ahve to have my Benadryl in an IV and not orally. It was scary but it worked!!!
    Next treatment Friday. SO glad because I have not been feelign well the pat 2 weeks.

    Anyoen else have a reaction to Remicade???
    Reply
     
    avatar
    OyWithThePoodlesAlready responded:
    wow, my dr office never pre-treats and no one I've been in the room w has had a problem

    hope next time goes better for you!
     
    avatar
    HannahLeigh89 responded:
    I never had a reaction but I had to take Benadryl about half an hour before I got to the infusion center.
     
    avatar
    jaimem92 replied to HannahLeigh89's response:
    I always take benadryl and tylenol right when i get to the infusion center. One time I had a reaction where I was having sharp stabbing pain in my left shoulder.. But that's it
     
    avatar
    Gator_bait replied to jaimem92's response:
    I used Remicade for 1-1/2 years. I started to have reactions about a year into treatment and they kept getting worse. Benedryll helped but eventually Remicade stopped being effective. Now I am on Humira which is about the same type of drug as Remicade but the part of Remicade that the body reacts against is made synthetically in Humira, so no reaction. I've been on Humira for over 3 years and have not lost effectiveness. Hurmira you give yourself one shot every two weeks vs going in for infusions for Remicade.
     
    avatar
    An_242293 responded:
    I've only have a reaction to Humira. My doctor wont put me on remicade because Humira did work. Good Luck.
     
    avatar
    icabodjones responded:
    did not care for the remicade, too many6 side effects , scared me


    Spotlight: Member Stories

    March 24th of 2009, I started undergoing immediate treatment for Crohn's Disease. My symptoms began 6 years ago. It hurt to eat food, I would rapi...More

    Helpful Tips

    Assistance for Medical Expenses
    Many with a diagnosis of Crohn's or Colitis are unable to work or enjoy many social or physical activities. The burden of paying medical ... More
    Was this Helpful?
    22 of 28 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.